Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Paducah, KY

July 15, 2021Hamilton County, Illinois

NWS Paducah, KY issued this special weather statement at Jul 15, 2021, 3:01 PM CDT for Hamilton County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2021, 3:01 PM CDT (20:01 UTC)
Expired
Jul 15, 2021, 3:30 PM CDT
In force
29 min
Issued by
NWS Paducah, KY

County Hamilton County, IL

The radar

The Evansville,IN radar (KVWX), 69 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 628 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
628 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

788 
WWUS83 KPAH 152001
SPSPAH

Special Weather Statement
National Weather Service Paducah KY
301 PM CDT Thu Jul 15 2021
 
ILZ076-082-152030-
Hamilton IL-Wayne IL-
301 PM CDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE AND NORTHERN
HAMILTON COUNTIES UNTIL 330 PM CDT...

At 301 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Mcleansboro, moving east at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Mcleansboro, Dahlgren and Belle Prairie City. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3810 8838 3804 8870 3826 8870 3837 8837
TIME...MOT...LOC 2001Z 251DEG 19KT 3817 8868 

$$

York

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Jul 15, 1:48 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 15, 1:48 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
148 PM CDT Thu Jul 15 2021

.SHORT TERM...(Tonight through Saturday night)
Issued at 145 PM CDT Thu Jul 15 2021

Scattered diurnal popcorn convection is actively bubbling up in
mainly our northern half of the area. The potential for better
organization is definitely to the north, where a little mid level
energy resides, but this will have to be watched closely thru the
early evening hours, as it maintains potential for sneaking into
our northern tier counties (marginal risk zone) til sunset.

Afterwards, the boundary itself sags, if not with the energy, and
pops actually increase overnight with this boundary introduction.
That'll reside in/around the area continuing into tmrw, and with
daytime heating, CAPEs increase enough to warrant another marginal
risk zone in the vicinity of the boundary, at least during the
daytime heating hours.

High pops continue thru the remainder of the forecast with the
boundary's presence. Due to high PW's and increasing low level
winds with integrated water vapor transport peaking mid to late
afternoon Friday, potential for heavy rain increases with time.
Excessive rain outlook now mirrors with a marginal to slight risk
across the area thru Days 2-3.

.LONG TERM...(Sunday through Thursday)
Issued at 145 PM CDT Thu Jul 15 2021

During the extended forecast period, the general pattern will be a
closed low and trough in the northeast and a broad southwest-
northeast oriented ridge centered across Utah and Wyoming.

For the period from Sunday through Tuesday, intermittent minor
shortwaves will rotate along the western edge of the mean trough
axis that will move south of the region by Sunday afternoon. With
the mean 1000 to 500 mb Relative humidity greater than 50%, may not
be able to go non-zero for rain chances at least through Monday, as
the surface boundary lags slightly behind the upper forcing.

Northwest flow and drier weather will dominate from Tuesday through
Wednesday night, as northwest flow and the eastern limb of the
western U.S. ridge builds into the area.

The NBM appeared to bullish with six hourly PoPs across the southern
third of the WFO PAH forecast area in the extended period. Adjusted
down to 75% of the mean NBM PoP value and worked in collaboration
with surrounding NWS offices to reflect this downward trend in rain
chances.  Still have some doubt that rain chances will even exceed
15 percent in some areas along the AR/MO/TN/KY border, but will keep
for now for blending purposes.

&&

.AVIATION...
Issued at 145 PM CDT Thu Jul 15 2021

Diurnal VFR bases mainly around 4-6K FT AGL may see some temporary
broken bases work in at that height or above, as vicinity
showers/storms last thru the diurnal heating hours. Overnight, a
southward sagging boundary increases rain chances, while lowering
bases and offering potential restricted cigs in the MVFR or lower
cats where thunderstorms may be most active (north). Tmrw will be
feature more louds amidst a more active convective chance.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&
Hazardous weather outlook, Jul 15, 1:58 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
158 PM CDT Thu Jul 15 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
158 PM CDT Thu Jul 15 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

There is a marginal risk for a severe thunderstorm capable of
damaging winds late this afternoon or early evening, mainly across
the northern reaches of our area, especially near the I-57 and
I-64 junction and corridor of southern Illinois.

More commonplace storm hazards will be lightning and heavy rain,
including for the entire area through tonight.

The heat index this afternoon will peak near 100.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A marginal risk for severe thunderstorms exists for nearly the
entire area during the day on Friday, with damaging winds the
primary severe weather hazard. More commonplace storm hazards will
be lightning and locally heavy rainfall.

Storm chances continue almost daily through Wednesday, with
lightning and heavy rain the main hazards to expect.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to remain weather alert and monitor the
latest forecasts and updates.

In the hours before

Special weather statement, Jul 15, 3:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
301 PM CDT Thu Jul 15 2021

ILZ076-082-152030-
Hamilton IL-Wayne IL-
301 PM CDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE AND NORTHERN
HAMILTON COUNTIES UNTIL 330 PM CDT...

At 301 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Mcleansboro, moving east at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Mcleansboro, Dahlgren and Belle Prairie City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3810 8838 3804 8870 3826 8870 3837 8837
TIME...MOT...LOC 2001Z 251DEG 19KT 3817 8868

York

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 4:36 PM CDTSpecial Weather StatementPAHCalloway24 min
Jul 15, 3:29 PM CDTSpecial Weather StatementPAHHamilton31 min
Jul 15, 4:24 PM CDTSpecial Weather StatementPAHPerry36 min
Jul 15, 5:31 PM CDTSpecial Weather StatementPAHPike14 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.